MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE LOOP O-C VIOLET *EA; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US LUPINE LOOP O-C VIOLET *EA; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 222980
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Investigation summary: according to the information provided, it was reported that the 3 lupine suture anchors were broken (bent) right out of the box.The boxes were sealed and in excellent condition according to the nurse.3 other lupine anchors came out of the box with the suture loop disengaged from the mouth of the anchors.Multiple attempts have been made to obtain further information; however, it has not been made available.If additional information becomes available in the future, it will be properly updated.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, 3 devices were observed that are bent and 1 device was observed that the suture was slight frayed, was disengaged from the mouth of the anchor.The complaint reported was confirmed.The possible root cause for reported failure can be attributed to be exposure to high temperature during transportation/stock/trunk stock and for suture loop disengaged can be attributed to the suture cracked/frayed.However, this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device [5l29820] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
This is report 2 of 3 for the same event.It was reported from (b)(6) that during bankart repair, it was observed that three anchor devices were bent right out of the box.According to the report, the boxes were sealed and in excellent condition.During in-house engineering evaluation of the photo provided by the facility, it was determined that the device was bent.There was a five minute delay in the surgery to get open a new implant.The procedure was completed successfully.There were no fragments generated.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Correction: upon further investigation, the investigation summary has been updated as follows: investigation summary: according to the information provided, it was reported that the 3 lupine suture anchors were broken (bent) right out of the box.The boxes were sealed and in excellent condition according to the nurse.3 other lupine anchors came out of the box with the suture loop disengaged from the mouth of the anchors.Multiple attempts have been made to obtain further information of device with lot number 5l29820; however, it has not been made available.If additional information becomes available in the future, it will be properly updated.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, 3 devices were observed that are bent and 1 device was observed that the suture was slight frayed, was disengaged from the mouth of the anchor.The complaint reported was confirmed.The possible root cause for reported failure can be attributed to be exposure to high temperature during transportation/ stock/ trunk stock and for suture loop disengaged can be attributed to the suture cracked/frayed.However, this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device lot number:5l29820, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10521253
Report Number1221934-2020-02539
Device Sequence Number16869549
Product Code MAI
UDI-Device Identifier10886705008582
UDI-Public10886705008582
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number222980
Device Catalogue Number222980
Device Lot Number5L29820
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1